Dr. Sharon Orrange - November 28, 2017
More than one in ten visits to a primary care doctor is for fatigue. Fatigue is composed of three major components: generalized weakness (difficulty in initiating activities), easy fatigability (difficulty in completing activities), and mental fatigue (difficulty with concentration and memory). While certainly not the only answer, medications may cause fatigue. Here are some of the common culprits.
Beta-blockers wear many hats. See More
Dr. Sharon Orrange - November 06, 2017
Most diarrhea will resolve within 24 to 48 hours—if it’s caused by viral gastroenteritis (a stomach bug) or food borne illness. If your diarrhea is hanging on and not resolving, take a look at your medications. It can be challenging to identify which medication may be causing drug-induced diarrhea, especially if you’re taking multiple medications. Here are some well-known offenders commonly associated with drug-induced diarrhea. See More
Dr. Sharon Orrange - May 30, 2017
Impaired sleep (insomnia) is a major complaint from patients in my practice, with huge personal and economic costs. When it comes to treatments for either difficulty going to sleep or staying asleep, looking for an easily reversible cause is the first step.
One of the first places to look: many drugs may affect the quality and duration of sleep. These 18 meds have been shown in studies to do just that. See More
Dr. Sharon Orrange - April 04, 2017
“Can I have a drink while I’m taking my medication?” This is a question that primary care doctors are frequently asked, rightly so. Almost 50% of Americans report taking a prescription medication in the previous month. Alcohol in moderation (3 – 5 drinks per week) is recommended for stroke and heart disease prevention, and many folks taking medications known to interact with alcohol still report regular use. See More
Dr. Sharon Orrange - December 21, 2016
“Can I just stop my medication?” This question, frequently asked of primary care doctors, has a complicated answer. For starters, if you are taking a medication that is controlling an ongoing medical problem like high blood pressure, diabetes, or high cholesterol you should never stop it on your own—or your problem will return. Many patients do come clean though, and report that they just plain stopped their meds. See More
Dr. Sharon Orrange - May 18, 2016
You and your healthcare provider have decided it’s time to wean off your antidepressant and now you wonder: what is the best way to stop? Does taking it slow make more sense than cold turkey? What symptoms might I feel?
First: the “discontinuation syndrome” is worse when you stop your antidepressant abruptly. This may include dizziness, nausea, fatigue, muscle aches, chills, anxiety, and irritability. See More
The GoodRx Pharmacist - March 08, 2016
You or someone you know may suffer from anxiety, depression, or both. Anxiety and depression can be extremely debilitating with potential for negatively impacting a person’s daily life, but there are treatments that can help, including therapy and SSRI (selective serotonin reuptake inhibitor) medications like Paxil (paroxetine hydrochloride) and Pexeva (paroxetine mesylate).
What are Paxil and Pexeva prescribed to treat?
Pexeva is used to treat generalize anxiety disorder (GAD), major depressive disorder (MDD), obsessive compulsive disorder (OCD), and panic disorder (PD). See More
Dr. Sharon Orrange - August 24, 2015
Almost 10% of Americans will battle depression over their lifetime. Some people will find themselves depressed after a traumatic life event; for others, it’s a constant battle.
While depression can happen to anyone, here are some surprising statistics:
- People living in the southeast US tend to have a higher incidence of depression.
- People with lower levels of education tend to report more depression. See More
Dr. Sharon Orrange - August 20, 2015
Sexual problems are common in both men and women. These problems take different forms including lack of desire (decreased libido), inability to achieve erection or orgasm and impaired arousal.
Medications are a common and easily treatable cause of sexual dysfunction—and these drugs are the most likely to cause problems. See More
The GoodRx Pharmacist - May 29, 2015
When you hear the phrase “a rare but serious side effect,” what comes to mind? With so many pharmaceutical commercials on television these days you may be be used to hearing that phrase.
Statins like Lipitor (atorvastatin), Zocor (simvastatin), and Crestor (rosuvastatin), are some of the most popular cholesterol medications, and they come with this “fine print” phrase. Statins can cause a rare but serious side effect called rhabdomyolysis. See More